Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 11, 2016Erie County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 12:06 PM EST for Erie County, Wyoming County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2016, 12:06 PM EST (17:06 UTC)
Expired
Jan 11, 2016, 2:00 PM EST
In force
114 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WWUS81 KBUF 111706
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EST MON JAN 11 2016
 
NYZ010-012-019-020-085-111900-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
1206 PM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA... NORTHWESTERN WYOMING...NORTHWESTERN CATTARAUGUS AND
SOUTHERN ERIE COUNTIES...

AT 1204 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM NEAR
DUNKIRK TO SILVER CREEK AND ANGOLA...EXTENDING INLAND ACROSS THE
BOSTON HILLS AND WESTERN WYOMING COUNTY. THIS BAND OF SNOW WILL
REMAIN NEARLY STATIONARY THROUGH MID AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
WARSAW...BENNINGTON AND COLDEN.

THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57...
AND ROUTE 219 FROM ORCHARD PARK TO SPRINGVILLE.
 
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4241 7945 4249 7935 4255 7915 4265 7906
      4269 7905 4282 7857 4287 7816 4267 7815
      4235 7957

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 10:50 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 11, 10:50 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EST MON JAN 11 2016

.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA FROM ABOUT FORESTVILLE AND PERRYSBURG ON THE SOUTHERN
EDGE TO THE BUFFALO SOUTHTOWNS ON THE NORTHERN EDGE THROUGH AT
LEAST AFTERNOON. UPSTREAM SATELLITE AND RADAR SUGGEST A FAIRLY
STEADY STATE BAND WITH AN UPSTREAM CONNECTION TO LAKE MICHIGAN.
MODELS BEGIN TO MOVE THIS BAND NORTH AND WEAKEN IT AFTER DARK.
DAYTIME TOTALS OF OVER A FOOT SHOULD EASILY BE MET WITHIN THE
HEART OF THE BAND WITH LESS TOWARD THE SOUTHTOWNS AND FURTHER
EAST. HAVE KEPT CHAUTAUQUA AND CATTARAUGUS IN THE WARNING ALTHOUGH
ONLY THE FAR NORTHERN PORTIONS WILL CONTINUE TO BE AFFECTED THIS
AFTERNOON. ALLEGANY IS NO LONGER SEEING LAKE EFFECT BUT THE BAND
HAS MOVED INTO PORTIONS OF LIVINGSTON COUNTY...WITH ADJUSTMENTS
MADE TO THE LAKE ADVISORY ACCORDINGLY.

FOR TONIGHT...AS THE BAND SHIFTS NORTHWARD INTO METRO BUFFALO AND
WESTERN GENESEE COUNTY AFTER SUNSET...EXPECT SOME WEAKENING AS THE
FLOW BACKS MORE SOUTHWESTERLY.

THE CLIPPER WILL BE APPROACHING LATE TONIGHT...BUT NOT LIKELY
ARRIVE UNTIL TUESDAY AM.

OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW...THEN INTENSIFYING AND SHIFTING A LITTLE
FURTHER SOUTH ACROSS THE TUG HILL REGION AS THE LOW LEVEL FLOW
VEERS MORE WESTERLY...AND THE AIRMASS GROWS COLDER...MOISTURE
DEEPENS AND EQUILIBRIUM LEVEL RISE TO AROUND 13KFT. THE LAKE SNOWS
SHOULD CONTINUE ACROSS THE TUG HILL REGION RIGHT THROUGH THE
DAY... WITH JUST SOME SUBTLE WOBBLES IN BAND POSITION FROM TIME TO
TIME.

AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 3 TO 5 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR
LIKELY WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE
ONTARIO REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW
WARNINGS WILL OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL
MOVE TO THE NORTH DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME
SOUTHERLY AFTER MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW
TO THE HEAD OF THE SAINT LAWRENCE RIVER...AND MAINLY ON THE
CANADIAN SIDE AT THAT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.

TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.

WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.

TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.

LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE TAF SITES ARE CURRENTLY IN BETWEEN LAKE EFFECT BANDS. EAST OF
LAKE ONTARIO...KART IS ON THE NORTHERN END OF THE LAKE ONTARIO
BAND AND MAY TEETER ON THE EDGE THROUGH THIS AFTERNOON. THE LAKE
BAND WILL EVENTUALLY SHIFT NORTHWARD THIS EVENING. EAST OF LAKE
ERIE...KBUF AND TO A LESSER EXTENT KIAG WILL ALSO SEE IFR
CONDITIONS TONIGHT AS THE ERIE BAND MOVES NORTH AND WEAKENS.
EXPECT A BREAK FOR ALL AREAS OF WESTERN NY LATE TONIGHT BEFORE
WIDESPREAD SNOW MOVES IN TUESDAY.

OUTLOOK...
TUESDAY...SNOW WITH IFR.
WEDNESDAY AND THURSDAY...LAKE EFFECT SNOW/IFR EAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
WEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON...BACKING TO THE
SOUTHWEST OVERNIGHT. ANOTHER PERIOD OF NEAR GALE FORCE WINDS WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER SYSTEM
TRACKS ACROSS THE GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR NYZ019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ012-019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR NYZ004>006-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ010-
     011.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
         GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
         FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ030.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         AFTERNOON FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
         063>065.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         MORNING FOR LOZ042-062.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...WCH/ZAFF
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH/ZAFF
MARINE...WCH/ZAFF
Hazardous weather outlook, Jan 11, 10:00 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EST MON JAN 11 2016

NYZ001-002-121500-
NIAGARA-ORLEANS-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-121500-
NORTHERN ERIE-GENESEE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-121500-
ALLEGANY-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-121500-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-121500-
WYOMING-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER
ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED
TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH
WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT
WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND
VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-014-121500-
MONROE-ONTARIO-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-121500-
LIVINGSTON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-121500-
WAYNE-NORTHERN CAYUGA-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-121500-
JEFFERSON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-121500-
OSWEGO-LEWIS-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-121500-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-121500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-121500-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1000 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-121500-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 11, 10:28 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST MON JAN 11 2016

NYZ006>008-111700-
LEWIS-JEFFERSON-OSWEGO-
1028 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...

AT 1026 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK TO
ADAMS AND INLAND ACROSS THE TUG HILL TO LOWVILLE AND THE WESTERN
SLOPES OF THE ADIRONDACKS. THIS BAND IS EXPECTED TO REMAIN NEARLY
STATIONARY THROUGH MIDDAY.

LOCATIONS IMPACTED INCLUDE...

SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS AND BRANTINGHAM.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4360 7514 4352 7640 4390 7622 4386 7623
      4385 7620 4391 7612 4404 7516 4363 7511

HITCHCOCK
Local storm report, Jan 11, 10:42 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     SNOW             LOWVILLE                43.79N  75.48W
01/11/2016  M15.0 INCH       LEWIS              NY   COOP OBSERVER

&&

EVENT NUMBER BUF1600131

AR
Local storm report, Jan 11, 11:27 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             MANNSVILLE              43.71N  76.06W
01/11/2016  M6.0 INCH        JEFFERSON          NY   COCORAHS

&&

EVENT NUMBER BUF1600132

AR
Special weather statement, Jan 11, 12:03 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST MON JAN 11 2016

NYZ006>008-111900-
LEWIS-JEFFERSON-OSWEGO-
1203 PM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHERN OSWEGO COUNTIES...

AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK
AND ADAMS INLAND ACROSS THE TUG HILL PLATEAU TO THE WESTERN SLOPES
OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH
MID TO LATE AFTERNOON.

LOCATIONS IMPACTED INCLUDE...

SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS...AND BRANTINGHAM.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4357 7521 4355 7621 4363 7620 4365 7615
      4368 7618 4367 7620 4366 7620 4380 7623
      4384 7625 4390 7622 4386 7623 4385 7620
      4387 7620 4390 7613 4394 7614 4401 7516
      4361 7511

HITCHCOCK
Local storm report, Jan 11, 12:06 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             EDEN                    42.65N  78.90W
01/11/2016  M11.0 INCH       ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600133

AR
Special weather statement, Jan 11, 12:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EST MON JAN 11 2016

NYZ010-012-019-020-085-111900-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
1206 PM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA... NORTHWESTERN WYOMING...NORTHWESTERN CATTARAUGUS AND
SOUTHERN ERIE COUNTIES...

AT 1204 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM NEAR
DUNKIRK TO SILVER CREEK AND ANGOLA...EXTENDING INLAND ACROSS THE
BOSTON HILLS AND WESTERN WYOMING COUNTY. THIS BAND OF SNOW WILL
REMAIN NEARLY STATIONARY THROUGH MID AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
WARSAW...BENNINGTON AND COLDEN.

THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57...
AND ROUTE 219 FROM ORCHARD PARK TO SPRINGVILLE.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4241 7945 4249 7935 4255 7915 4265 7906
      4269 7905 4282 7857 4287 7816 4267 7815
      4235 7957

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM ESTLake Effect Snow WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more12 hr
Jan 11, 6:34 AM ESTGale WatchBUF9 hr
Jan 11, 8:48 AM ESTSpecial Weather StatementBUFWyoming87 min
Jan 11, 8:53 AM ESTSpecial Weather StatementBUFLivingston82 min
Jan 11, 8:57 AM ESTSpecial Weather StatementBUFLewis93 min
Jan 11, 10:25 AM ESTSpecial Weather StatementBUFWyoming80 min
Jan 11, 10:28 AM ESTSpecial Weather StatementBUFLewis92 min
Jan 11, 12:03 PM ESTSpecial Weather StatementBUFLewis117 min
Jan 11, 2:24 PM ESTSpecial Weather StatementBUFWyoming81 min
Jan 11, 2:33 PM ESTSpecial Weather StatementBUFLewis87 min
Jan 11, 3:19 PM ESTLake Effect Snow WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more3 days
Jan 11, 3:19 PM ESTLake Effect Snow AdvisoryBUFGenesee, Orleans29 hr
Jan 11, 3:44 PM ESTGale WarningBUF42 hr
Jan 11, 3:58 PM ESTSpecial Weather StatementBUFLewis3 hr
Jan 11, 4:01 PM ESTSpecial Weather StatementBUFErie44 min
Jan 11, 4:53 PM ESTSpecial Weather StatementBUFErie, Genesee82 min
Jan 11, 6:53 PM ESTSpecial Weather StatementBUFErie112 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.